Facial pigmentation associated with amiodarone

Wilfredo Alejandro Gonzalez-Arriagada, Alan Roger Santos Silva, Pablo Agustin Vargas, Oslei Paes De Almeida, Marcio Ajudarte Lopes

Research output: Contribution to journalArticlepeer-review

6 Scopus citations

Abstract

Amiodarone is one of the most commonly used drugs for treatment of cardiac arrhythmia. Several undesirable effects are associated with its long-term use. This report describes the case of a 71-year-old female patient, with a diagnosis of cardiac arrhythmia, who presented with a stigmatizing blue-gray facial pigmentation and altered serum values of thyroid hormones associated with the intake of amiodarone. The patient was referred to her cardiologist. The aim of this report is to increase clinicians' awareness about the potential adverse effects of this drug.

Original languageEnglish
Pages (from-to)e15-e17
JournalGeneral Dentistry
Volume61
Issue number4
StatePublished - Jul 2013
Externally publishedYes

Keywords

  • Amiodarone
  • Arrhythmia
  • Hyperpigmentation
  • Photosensitivity
  • Skin pigmentation

Fingerprint

Dive into the research topics of 'Facial pigmentation associated with amiodarone'. Together they form a unique fingerprint.

Cite this